Jump to content
CrazyBoards.org

Worried about job


Recommended Posts

I just started a new job after being on short term disability for the past 6 months. (I’m a nurse case manager working in the health insurance field.) Being in new-job learning mode has always been extremely stressful for me, but my brain seems to just freeze up and I‘m having difficulty retaining information. It may be just the anxiety, but I suspect it’s my medications. I’m on Lamictal, Equetro (Tegretol), Geodon and Nuvigul, most of which make me exceedingly stupid and cognitively impaired. Out of desperation, I’ve decreased the Tegretol and Geodon (My pdoc allows this.) but I don’t know if this will even help. Is anyone here struggling with similar circumstances? I really fear I won’t be able to keep this job or withstand the stress.

Link to comment
Share on other sites

Hi CertainlySandy,

First off I want to say congratulations on the new job! I take Tegretol and lamotrigine (Lamictal) along with many other meds, and I know what you mean about the cognitive problems. However, I really do think it isn't as bad as we fear it is. I think your problem is mostly the anxiety associated with the new job, and I can tell that your anxiety is considerable just by reading your post. Try to get in to see your pdoc as soon as possible to get something for the anxiety. Don't worry so much. No one is perfect, and we all make mistakes. In fact, it's expected that we make mistakes when trying something new. Soon you will get the hang of everything and then you will be the expert teaching a new person.

Oh and I forgot, a piece of practical advice: Make notes to yourself on everything and then review them at home where the pressure is off!

Link to comment
Share on other sites

It could be the meds. Or it could be anxiety. Either way, I suspect you'll learn to roll with it.

What have you tried in order to keep yourself organized and from forgetting things? For me, writing down/typing up things helps. I also set a lot of alarms on my Outlook calendar - such as making phone calls, doing reports, meetings, etc.

With the last job I had, I felt like I couldn't retain a damn thing. After doing things for a month, it started to sink in. You may be putting a lot of pressure on yourself right now, especially coming back to work. I imagine it'll get much better with time.

Congrats :)

Link to comment
Share on other sites

Looking at your meds, my best guess would be that tegretol's the one most likely to be causing problems, and maybe lamictal, depending on your dosage. This is definitely something worth raising with your pdoc, rather than just trying to somehow get used to. There are other meds to try. Sometimes just a dosage reduction can do the trick.

Link to comment
Share on other sites

oh man i'm taking tegretol and lamictal together and let me tell you.. i'm so dumb and i have no short-term memory. i'm still in school so i can wing it, but... just wanted to say i feel for you

Link to comment
Share on other sites

Interesting topic...Congratulations on the new job!

I can relate to this subject-Ive had trouble keeping a job with my MI. Possible bipolar diagnosis so Im talking to my pdoc about Lamictal or Topomax.

Ive been "ditzy"my whole life so the reminder suggestions were a good idea!

Link to comment
Share on other sites

Thanks to all for the support and reassurance. I have definitely been 'ditzy' all my life and you'd think by now I'd be used to it. Today makes my 2nd week on the job, and though it hasn't got any easier (yet), my cognitive fog seems to have lifted. At least I can form a whole sentence without stumbling over the syllables. The stress factor in this job is still a monumental concern, but then so is earning a living, eh? Thanks again for your responses.

Link to comment
Share on other sites

I always hate the first few weeks on a new job, because there is so much you don't know yet. I just started with a new company, in the same field and same job title as I was doing at the old one, and I still had the first few weeks dumb phase and wondering what I had gotten myself into, including two weeks of anxiety over it. I was ready to call my pdoc about it, then it eased up. I'm still going to bring it up at my next session, for future just in case. For full disclosure, I'm on lamictal, geodon and trazadone. No tegretal in the mix.

FWIW, it takes time to adjust to a new job and for everything you're learning to start to gel. If a med tweak will help, then by all means do it. But also cut yourself some slack. You're very new to your new job.

Link to comment
Share on other sites

I also take Lamictal among other medications, and I have definately noticed a change in my cognitive functions. I forget familiar words when speaking, I also get them mixed up with other words, I forget things easily. I've always been a really good speller, now I can't spell words like I used to be able to. From reading all the other posts, and in my own personal med regimen, I do think Lamictal has quite a bit to do with it; the cognitive changes began after I started taking a higher dose of the Lamictal (200mg). But don't give up hope, your brain is like any other muscle, with practice, you will feel less impaired and more prepared. And congratulations on your new job! I have been a Registered Nurse for 16 years and I know extremely well how very stressful working in health care can be. Much luck to you in your endeavor!

Link to comment
Share on other sites

i think you will do just fine you definetly care do you take any thing to help your nerves, being a nurse i bet you have had alot of training and i bet you have good instincts relax you'll do fine i'm on short term for about a month right now and i think i'm ready to go back

Link to comment
Share on other sites

Moonstruck, I am under the impression that Lamictal particularly affects language. At least that's what my husband's neurosurgeon told us. I noticed I started stuttering a little after I started it, but either I have gotten so used to it I don't notice it anymore, or it has gotten better with time.

Link to comment
Share on other sites

It seems like every time my lamictal gets bumped up, I start stumbling over words. It does go away for me... hope it's just a temp. thing for you! And yes, a new job can really mess with you, anxiety and all. Good luck!

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...